Florida, 2012Hail and Damaging Winds in Florida, May 18, 2012
May 18, 2012 · NWS MFL · 13 events in 3 counties and zones
A strong upper level trough of low pressure moved across South Florida and produced numerous strong to severe thunderstorms during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough of low pressure moved across South Florida and produced numerous strong to severe thunderstorms during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 18, 12:36 PM EST, 24 minutes earlier.
Area forecast discussion, May 18, 12:36 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT FRI MAY 18 2012
.AVIATION...WINDS WILL REMAIN SOUTHEASTERLY DIRECTION ALONG THE
EAST COAST TAF SITES AT 5 TO 10 KNOTS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH 00Z. FOR THIS
REASON KEPT VCTS BETWEEN THROUGH THAT TIME. APF WILL SEE VCSH
THROUGH 00Z SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 1045 AM EDT FRI MAY 18 2012/
UPDATE...UPDATED THE FORECAST TO INCREASE POPS OVER THE ERN HALF
AND LOWER THEM SLIGHTLY OVER THE WEST COAST. ALSO TO MENTION THE
POSSIBILITY OF A FEW STRONG OR EVEN ISOLATED SEVERE STORMS THIS
AFTERNOON. RELATIVELY COLD TEMPS AT MID/UPPER LEVEL (-11C), STRONG
WINDS ALOFT AND DRY MID LAYER COULD LEAD TO THE FORMATION OF LARGE
HAIL AND STRONG DOWNBURSTS THIS AFTERNOON...ESPECIALLY ACROSS
INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA.
PREV DISCUSSION... /ISSUED 318 AM EDT FRI MAY 18 2012/
SHORT TERM...(TODAY-SUNDAY)
RECENTLY ANIMATED WATER VAPOR LOOP SHOWED THE UPPER TROUGH AXIS
EXTENDING SOUTH FROM THE CAROLINAS TO THE FLORIDA PENINSULA WITH
PLENTY OF MID/UPPER DRY AIR SPREADING SOUTH AND EAST ACROSS CENTRAL
FLORIDA AND THE NORTHERN SECTIONS OF OUR LOCAL AREA (AROUND THE
LAKE REGION). FARTHER SOUTH ACROSS THE SOUTHERN EXTENT OF THE
PENINSULA AND THE KEYS...PLENTY OF MID/UPPER MOISTURE CONTINUES TO
SPREAD NORTHEAST OUT AHEAD OF THE UPPER TROUGH ACROSS THE BAHAMAS
AND THE WESTERN ATLANTIC. AT THE SURFACE...A VERY WEAK PRESSURE
GRADIENT REMAINS IN PLACE ACROSS THE LOCAL AREA WITH A WEAK TROUGH
OR STATIONARY BOUNDARY TO THE NORTH AND A RIDGE AXIS EAST OF THE
AREA. AS A RESULT...EXPECT THE LIGHT SOUTHWEST FLOW TO PERSIST
TODAY WITH THE BEST RAINFALL CHANCES REMAINING OVER THE SOUTHERN
HALF OF THE AREA WHERE THE BEST SOURCE OF DEEP LAYER MOISTURE IS
AND ALONG THE EAST COAST/ATLANTIC WATERS. ELSEWHERE...THE
PREVIOUSLY DISCUSSED DRIER AIR SHOULD LIMIT THE RAINFALL CHANCES
TODAY...MAINLY OVER THE NORTHWEST SECTION OF THE AREA. THE HPC
GUIDANCE INDICATES 24 HR RAINFALL ACCUMULATIONS REACHING THE 1/2 -
3/4 INCH RANGE ALONG THE EAST COAST...WHICH COVERS TODAY AND
TONIGHT. AS TYPICALLY OBSERVED...LOCALLY HIGHER AMOUNTS WILL
REMAIN POSSIBLE WHERE ANY HEAVY SHOWERS BECOME CONCENTRATED.
OVER THE WEEKEND...THE MODELS REMAIN IN DECENT AGREEMENT AND
CONTINUE TO INDICATE THE DRIER MID/UPPER AIR IN PLACE ACROSS THE
LOCAL AREA AND THE BEST SOURCE OF DEEP LAYER MOISTURE REMAINING
WELL OFF TO THE EAST AND SOUTHEAST OF THE AREA. THE LOW-LEVEL FLOW
IS FORECAST TO SHIFT TO THE EAST AND SOUTHEAST WITH THE WESTERLY
MID/UPPER FLOW CONTINUING. AS A RESULT...WILL CONTINUE TO INDICATE
THE BEST RAINFALL CHANCES THROUGH THE AFTERNOON/EVENING PERIODS
ALONG THE EAST COAST AREAS MAINLY ASSOCIATED WITH THE SEA BREEZE.
LONG TERM...(SUNDAY NIGHT-THURSDAY)
THE GFS/GFS ENSEMBLE MEAN/ECMWF GENERALLY ALL MAINTAIN THE
MID/UPPER TROUGH OVER THE SOUTHEAST REGION WITH DRY MID/UPPER
WESTERLY FLOW CONTINUING ACROSS THE FL PENINSULA. AT THE
SURFACE...A WEAK RIDGE AXIS BEGINS TO BUILD BACK ACROSS THE
REGION WITH LIGHT TO MODERATE EAST AND SOUTHEAST FLOW. AS A
RESULT...WILL EXPECT MORE OF SEASONAL PATTERN WITH 20-30 PERCENT
RAINFALL CHANCES EACH DAY ASSOCIATED WITH THE AFTERNOON SEA
BREEZE. TEMPERATURES WILL REMAIN AROUND NORMAL THROUGH THIS TIME
WITH HIGHS IN THE UPPER 80S AND LOWS IN THE LOWER 70S.
MARINE...
A WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS AND LOW SEAS
CONTINUING THROUGH MUCH OF THE WEEKEND. WINDS WILL SHIFT TO THE
EAST AND SOUTHEAST BY THE END OF THE WEEKEND AND INTO THE UPCOMING
WEEK AND SLIGHTLY INCREASE INTO THE LIGHT TO MODERATE RANGE. THE
BEST CHANCE FOR SHOWERS AND STORMS WILL REMAIN OVER THE ATLANTIC
WATERS THROUGH THE WEEKEND.
FIRE WEATHER...
PLENTY OF MOISTURE WILL PRECLUDE ANY RED FLAG POTENTIAL THROUGH
THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 86 73 85 / 30 40 30 30
FORT LAUDERDALE 74 85 74 86 / 40 40 30 30
MIAMI 73 87 73 86 / 40 50 30 30
NAPLES 72 87 71 90 / 30 40 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...17/ERA
Hazardous weather outlook, May 18, 9:21 AM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1021 AM EDT FRI MAY 18 2012
AMZ610-630-FLZ063-066>075-168-172>174-190530-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
1021 AM EDT FRI MAY 18 2012
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING INTERIOR/EAST COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS
EVENING, WITH THE FOCUS BEING ACROSS THE INTERIOR AND EAST COAST
METROPOLITAN AREAS. GIVEN SUNSHINE, MORE INSTABILITY ASSOCIATED
WITH BETTER SURFACE HEATING AND COLDER AIR ALOFT TODAY, A FEW
SEVERE THUNDERSTORMS WILL BE POSSIBLE CAPABLE OF PRODUCING FREQUENT
LIGHTNING, STRONG WIND GUSTS, LARGE HAIL AND HEAVY RAINS. ALSO, A
BRIEF TORNADO JUST CANNOT BE RULED OUT ALONG THE ATLANTIC COAST.
WIND: WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS OVER THE INTERIOR AND EAST COAST.
HAIL: LARGE HAIL TO AROUND QUARTER SIZE WILL BE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS OVER THE INTERIOR AND EAST COAST.
TORNADOES: A BRIEF TORNADO JUST CANNOT BE RULED OUT ALONG THE ATLANTIC
COAST LATE THIS AFTERNOON INTO EARLY THIS EVENING.
FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING, POSSIBLY RESULTING
IN ISOLATED STREET FLOODING AND FLOODING OF POORLY DRAINED
LOCALES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY WITH
LIGHTNING AND LOCALIZED HEAVY RAINS BEING THE PRIMARY RISKS AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Special weather statement, May 18, 12:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
116 PM EDT FRI MAY 18 2012
FLZ067-068-071-072-168-172-181745-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
116 PM EDT FRI MAY 18 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 145 PM EDT
* AT 114 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MISSION BAY...AND MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
MISSION BAY...
WHISPER WALK...
DEERFIELD BEACH...
BOCA RATON...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2655 8004 2647 8005 2643 8005 2640 8006
2637 8006 2630 8007 2625 8037 2638 8051
2657 8003 2655 8003
TIME...MOT...LOC 1716Z 248DEG 18KT 2638 8022
GREGORIASpecial weather statement, May 18, 12:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
126 PM EDT FRI MAY 18 2012
FLZ073-074-173-181815-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
126 PM EDT FRI MAY 18 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 215 PM EDT
* AT 124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR INTERSECTION KROME AND KENDALL DRIVE...AND
MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
INTERSECTION KROME AND KENDALL DRIVE...
THE HAMMOCKS...
WEST KENDALL...
KENDALL...
SOUTH MIAMI...
UNIVERSITY OF MIAMI...
AND SURROUNDING COMMUNITIES.
OCCASIONAL LIGHTNING...GUSTY WINDS FROM TO 45 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2564 8026 2560 8054 2568 8057 2579 8030
2565 8026
TIME...MOT...LOC 1726Z 251DEG 16KT 2565 8049
MJBSpecial weather statement, May 18, 12:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT FRI MAY 18 2012
FLZ067-068-072-168-172-181815-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
146 PM EDT FRI MAY 18 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BROWARD COUNTY
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 215 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING EAST AT 10 MPH.
* THE STORM WILL AFFECT...
DEERFIELD BEACH...
BOCA RATON...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2655 8004 2647 8005 2643 8005 2640 8006
2637 8006 2627 8008 2625 8017 2658 8034
2658 8003 2655 8003
TIME...MOT...LOC 1746Z 252DEG 11KT 2635 8012
GREGORIAThunderstorm Wind, Miami-Dade
- When
- May 18, 1:00 PM EST
- Where
- Miami-Dade County, 3.47 mi W of Sweet Water
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 25.760, -80.425
Large tree branches were snapped and broken off in a two-square-block area near the intersection of SW 8th Street and SW 142th Avenue, resulting from a downburst associated with a severe thunderstorm.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:10 PM EST
- Where
- Miami-Dade County, 3.4 mi WSW of Hialeah Gardens
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 25.830, -80.380
An off duty meteorologist reported trees downed near the intersection of NW 64th Street and NW 114th Avenue in Doral.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:10 PM EST
- Where
- Miami-Dade County, 3.23 mi WSW of Sweet Water
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 25.761, -80.421
A trained spotter reported a tree down near the intersection of SW 8th Street and SW 139th Avenue.
Hail, Miami-Dade
- When
- May 18, 1:13 PM EST
- Where
- Miami-Dade County, 3.64 mi WSW of Hialeah Gardens
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 25.828, -80.383
Penny sized hail was reported at Eugenia B. Thomas School in Doral.
Hail, Broward
- When
- May 18, 1:14 PM EST
- Where
- Broward County, 1.75 mi SSW of Hillsboro Beach
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.276, -80.088
A spotter reported quarter sized hail to almost half dollar size along with estimated wind gusts of 35-45 mph.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:15 PM EST
- Where
- Miami-Dade County, 2.99 mi WSW of Hialeah Gardens
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 25.826, -80.370
A member of the public estimated wind gusts up to 70 mph near the intersection of NW 58th Street and NW 107th Avenue in Doral.
Hail, Miami-Dade
- When
- May 18, 1:15 PM EST
- Where
- Miami-Dade County, 2.76 mi N of Sweet Water
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 25.810, -80.370
Hail slightly larger than a quarter was reported near the intersection of NW 41st Street and NW 107th Avenue in Doral.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:15 PM EST
- Where
- Miami-Dade County, 1.99 mi WSW of Hialeah Gardens
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 25.840, -80.360
The public estimated wind gusts to 60 mph in Doral.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:15 PM EST
- Where
- Miami-Dade County, 3.14 mi WSW of Hialeah Gardens to 2.34 mi S of Pennsuco
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 25.833, -80.377
Trees were down and window screens blown out in Balmoral Estates and Doral Isles in Doral. Winds were estimated 60 to 70 mph.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:15 PM EST to 1:20 PM EST
- Where
- Miami-Dade County, 3.15 mi NNW of Sweet Water to 1.93 mi W of Medley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 25.814, -80.382
Media reported large trees uprooted and lightpole downed in the area of NW 41 ST and NW 58 streets between NW 95 Ave and NW 113 Ave in Doral.
Thunderstorm Wind, Miami-Dade
- When
- May 18, 1:17 PM EST
- Where
- Miami-Dade County, 3.64 mi WSW of Hialeah Gardens
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 25.828, -80.383
An off duty meteorologist reported at least two trees snapped near the Eugenia B. Thomas School in Doral.
Hail, Miami-Dade
- When
- May 18, 1:20 PM EST
- Where
- Miami-Dade County, 1.44 mi S of Medley
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 25.809, -80.324
Media reported quarter sized hail near the intersection of Palmetto Expressway and Doral Blvd.
Thunderstorm Wind, Hendry
- When
- May 18, 3:35 PM EST to 3:38 PM EST
- Where
- Hendry County, 1.67 mi E of Harlem to 2.14 mi ENE of Harlem
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 26.734, -80.893
The Emergency Manager for Hendry County reported a severe thunderstorm snapped several trees and downed at least 6 powerline poles near the intersection of old U.S. Highway 27 and Hookers Point Road east of Clewiston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, May 18, 2012$406,000 · 1.75 in hail · 8 events
- Flash Flooding and Debris Flows in Puerto Rico, May 18, 2012$310,000 · 5 events
- Hail and Damaging Winds in Minnesota, May 18, 20121.75 in hail · 15 events
- Drought in Missouri, May 18 to 31, 201210 events
- Hail and Lightning Strike in Florida, May 18, 20121 injured · 1 in hail · 2 events
- Damaging Winds in South Dakota, May 18 to 19, 201261 kt wind · 5 events
- Hail and Damaging Winds in Minnesota, May 18, 2012$11,000 · 1 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 18, 20124 events
- Damaging Winds in Wyoming, May 18, 2012$1,000 · 67 kt wind · 4 events
- High Wind in New Mexico, May 18, 201256 kt wind · 4 events
- Dust Storm and High Wind in Arizona, May 18, 201250 kt wind · 3 events
- Hail in Alabama, May 18, 20120.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385085, 385088, 385089, 385091, 385093, 385094, 385096, 385098, 385101, 385104, 385102, 385105, 385112.